Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 14, NWS El Paso, TX

May 13, 20154 counties in New Mexico; El Paso County, Texas

NWS El Paso, TX issued this wind advisory at May 13, 2015, 1:14 PM MDT for 4 counties in New Mexico; El Paso County, Texas. It took effect at May 14, 2015, 2:00 PM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 13, 2015, 1:14 PM MDT (19:14 UTC)
In effect from
May 14, 2015, 2:00 PM MDT
Expired
May 14, 2015, 7:23 PM MDT
In force
5 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 91 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS74 KEPZ 131914
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
114 PM MDT WED MAY 13 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY
AFTERNOON AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL
PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING. WEST
TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH
GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE DIFFICULT
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

NMZ404>407-410-411-413-TXZ418-419-141115-
/O.NEW.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
GARFIELD...HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...
SUNLAND PARK...OROGRANDE...WHITE SANDS RANGE HEADQUARTERS...
CHAPARRAL...DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO
114 PM MDT WED MAY 13 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT
THURSDAY. 

* EVENT: WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND
  30 MPH WITH GUSTS TO 50 MPH. 

* TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY
  AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 6 PM.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE
  VISIBILITIES TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
4 follow-up statements
544 
WWUS74 KEPZ 141058
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
458 AM MDT THU MAY 14 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY
AFTERNOON AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL
PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING.
WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE
DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE
BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

NMZ410-411-413-TXZ418-419-141200-
/O.CAN.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
SOUTHERN TULAROSA BASIN-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...DOWNTOWN...
WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO
458 AM MDT THU MAY 14 2015

...WIND ADVISORY IS CANCELLED FOR THE RIO GRANDE VALLEY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY. 

WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP ACROSS THE RIO
GRANDE VALLEY IN SOUTHERN NEW MEXICO AND FAR WEST TEXAS...BUT
SUSTAINED WIND SPEEDS SHOULD FALL SHORT OF THE 30 MPH ADVISORY
CRITERIA. WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS TO 40 TO 45
MPH ARE EXPECTED ACROSS DONA AND AND EL PASO COUNTIES THIS
AFTERNOON AND EARLY EVENING.

$$

NMZ404>407-141900-
/O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
458 AM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* EVENT: STRONG SOUTHWEST WINDS WITH SUSTAINED SPEEDS AROUND 30
  MPH WITH GUSTS TO 50 MPH.

* TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY 
  AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
  DUE TO BUFFETING AND DUST. STONG WINDS WILL ALSO CAUSE LOOSE
  OBJECTS TO BECOME AIRBORN. FINALLY MINOR DAMAGE TO LIGHT
  STRUCTURES MAY OCCUR.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITIES TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

$$

BIRD
438 
WWUS74 KEPZ 141148
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
548 AM MDT THU MAY 14 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY
AFTERNOON AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL
PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING.
WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE
DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE
BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
MOTORCYCLES.

NMZ404>407-150200-
/O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
548 AM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY 
  AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORN. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITIES TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

$$

BIRD
912 
WWUS74 KEPZ 141918
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
118 PM MDT THU MAY 14 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS THURSDAY
AFTERNOON AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM APPROACHING FROM THE WEST WILL
PRODUCE WINDY CONDITION THURSDAY AFTERNOON AND EARLY EVENING.
WEST TO SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH
WITH GUSTS NEAR 50 MPH ACROSS THE REGION. THIS MAY CREATE
DIFFICULT DRIVING CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE
BLOWING DUST...ESPECIALLY FOR HIGH PROFILE VEHICLES AND
MOTORCYCLES.

NMZ404>407-150200-
/O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
/O.CON.KEPZ.WI.Y.0014.150514T2000Z-150515T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
118 PM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.


&&

$$

NMZ403-410-411-150200-
/O.NEW.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK
118 PM MDT THU MAY 14 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. 

* TIMING: WINDS WILL INCREASE DURING THE LATE MORNING AND EARLY
  AFTERNOON WITH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM OF 30 TO
  40 MPH WITH GUSTS OF 50 MPH. 

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 



|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

20
849 
WWUS74 KEPZ 150123
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
723 PM MDT THU MAY 14 2015

...WINDY ACROSS SOUTHERN NEW MEXICO AND WEST TEXAS FRIDAY AFTERNOON
AND EARLY EVENING...

.A DEEP LOW PRESSURE SYSTEM MOVING OVER THE GREAT BASIN ON FRIDAY
WILL PRODUCE WINDY CONDITIONS ACROSS THE AREA. SOUTHWEST WINDS OF
20 TO 30 MPH WILL COVER MOST OF THE AREA...WITH WINDS OF 25 TO 35
MPH IN THE ADVISORY AREA, THIS MAY CREATE DIFFICULT DRIVING
CONDITIONS DUE TO BUFFETING WINDS AND POSSIBLE BLOWING DUST...
ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

NMZ404>407-150930-
/O.CAN.KEPZ.WI.Y.0014.000000T0000Z-150515T0200Z/
/O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS
723 PM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...
...WIND ADVISORY FOR THIS EVENING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE WIND ADVISORY FOR THIS EVENING. A WIND ADVISORY
REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY.

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST
  SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ402-408-150930-
/O.EXA.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...HILLSBORO...WINSTON
723 PM MDT THU MAY 14 2015

...WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT
FRIDAY. 

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST
  SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES AND MOTORCYCLES. USE EXTRA CAUTION.

&&

$$

NMZ403-410-411-150930-
/O.CON.KEPZ.WI.Y.0015.150515T2000Z-150516T0300Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...GARFIELD...HATCH...RADIUM SPRINGS...
LAS CRUCES...VADO...SUNLAND PARK
723 PM MDT THU MAY 14 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 9 PM MDT FRIDAY...

* EVENT: STRONG WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 45 MPH.

* IMPACT: STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS 
  DUE TO BUFFETING AND DUST. STRONG WINDS WILL ALSO CAUSE LOOSE 
  OBJECTS TO BECOME AIRBORNE. FINALLY MINOR DAMAGE TO LIGHT 
  STRUCTURES MAY OCCUR. 

* TIMING: WINDS WILL INCREASE LATE MORNING AND REACH THE STRONGEST
  SPEEDS BY EARLY AFTERNOON INTO THE EARLY EVENING.

* VISIBILITY: VERY ISOLATED AREAS OF BLOWING DUST MAY REDUCE 
  VISIBILITY TO AROUND 3 MILES. OTHERWISE RECENT RAINFALLS 
  SHOULD REDUCE THE THREAT OF BLOWING DUST. 

|PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 3O MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 13, 2:53 AM MDT, 10 hours 21 minutes earlier.

Area forecast discussion, May 13, 2:53 AM MDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
253 AM MDT WED MAY 13 2015

.SYNOPSIS...
YESTERDAY'S MIX OF GULF MOISTURE AND INSTABILITY WILL DIMINISH
TODAY AS WESTERLY WINDS RETURN AND PUSH THE MOISTURE EAST. THIS
MEANS DRIER WEATHER RETURNS...ESPECIALLY WEST. HOWEVER SOME
SHOWERS AND A FEW STORMS MAY LINGER OVER AREAS EAST OF THE RIO
GRANDE VALLEY...ESPECIALLY IN THE MORNING HOURS. THE WEATHER
PATTERN WILL REMAIN SEMI-ACTIVE INTO THE WEEKEND WITH A FEW
ISOLATED THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY BEFORE THE
ENTIRE REGION GOES DRY SUNDAY. THURSDAY...FRIDAY AND SATURDAY ALL LOOK
WINDY IN THE AFTERNOON. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY
BELOW NORMAL THROUGH THE PERIOD. ANOTHER SURGE OF GULF MOISTURE
LOOKS TO TRY TO MOVE BACK INTO THE AREAS NEXT MONDAY TO BRING
CHANCES FOR STORMS TO AREAS EAST OF THE RIO GRANDE.

&&

.DISCUSSION...
AT 2AM RADAR SHOWS WIDESPREAD AREAS OF MAINLY LIGHT RAIN WITH
ISOLATED POCKETS OF MODERATE RAIN. NO LIGHTNING...JUST SHOWERS.
SATELLITE SHOWS THE TRAILING EDGE OF THE DEEPER MOISTURE AND
ASSOCIATED RAIN QUICKLY PROGRESSING EAST AND NORTH ACROSS THE
BOOTHEEL OF NEW MEXICO. LORDSBURG AND DEMING APPEAR TO BE DONE
WITH PCPN...WHILE DEMING IS CURRENTLY RIGHT ON THE BACK EDGE. BY
DAYBREAK SHOWER ACTIVITY WILL LIKELY BE DONE FOR ALL AREAS WEST OF
THE RIO GRANDE VALLEY. MODELS INDICATE A PRETTY RAPID DRY-OUT TODAY
AS THE UPPER TROUGH PASSES TO OUR EAST AND BRINGS A RETURN OF
WESTERLY WINDS. PW'S WILL DROP BACK DOWN UNDER .5"...EVEN LOWER
WEST OF THE RIO GRANDE. PROG SOUNDINGS INDICATE THE REGION GOING
BACK STABLE TODAY. THUS HAVE POPS IN THE MORNING HOURS OVER THE
EASTERN 2/3RDS OF THE CWFA AND THEN TRIM THEM TO ONLY FAR NE ZONES
FOR THE PM HOURS.

THE WEATHER PATTERN REMAINS FAIRLY ACTIVE ACROSS THE SOUTHWESTERN
U.S. AS A SERIES OF PACIFIC LOW PRESSURE SYSTEMS SEND ENERGY OUR
WAY. MOISTURE WILL BE LIMITED...BUT ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE THURSDAY AFTERNOON OVER HUDSPETH...OTERO..AND
MAYBE SE EL PASO COUNTIES. FRIDAY AND SATURDAY THE POTENTIAL FOR
ISOLATED SHOWERS AND THUNDERSTORMS SHIFT TO THE GILA AND BOOTHEEL
REGIONS OF NEW MEXICO AS AN UPPER TROUGH PASSES. IN BOTH CASES
MOISTURE WILL BE MARGINAL SO PROBABILITIES AND COVERAGE SHOULD BE
MINIMAL. FOR ALL THREE DAYS WINDS LOOK TO BE WINDY...WITH WINDS IN
THE 20 TO 30 MPH RANGE...AND POSSIBLY STRONGER. IN FACT WIND
ADVISORIES MAY BE NEEDED FOR EITHER OR BOTH AFTERNOONS. TEMPS LOOK
TO COOL A BIT FOR SATURDAY AS A PACIFIC FRONT MOVES THROUGH FROM
THE WEST.

SUNDAY LOOKS DRY ALL AREAS AS A SHORTWAVE RIDGE BUILDS OVER THE
AREA. WINDS SHOULD BE MUCH LIGHTER WITH PLENTY OF SUNSHINE.

MONDAY MOST OF THE REGION WILL STAY IN DRY WESTERLY FLOW BUT
MODELS ARE SUGGESTING THAT WE MAY SEE ANOTHER SURGE OF GULF
MOISTURE MOVE IN FROM THE EAST AND SET UP A DRYLINE BOUNDARY OVER
THE FAR EASTERN ZONES...EAST OF THE RIO GRANDE VALLEY. BOTH THE
GFS AND THE ECMWF MODELS KEEP THIS FEATURE OVER OUR REGION
TUESDAY AND THEN PUSH IT OUT TO THE EAST WEDNESDAY. THUS RAIN AND
STORM CHANCES FOR BOTH MON AND TUE AFTERNOONS EAST OF THE
RIO...DRY WEST. DRY FORECAST FOR ALL AREAS WEDNESDAY.

&&

.AVIATION...VALID 13/12Z-14/12Z...
GULF MOISTURE WILL BEGIN TO EXIT THE REGION TODAY...BUT THE
MORNING HOURS WILL SEE LINGERING SHOWERS ACROSS AREAS GENERALLY
OVER THE RIO GRANDE VALLEY AND TO THE EAST. TO THE WEST IMPROVING
CONDITIONS WITH SKIES BCMG SKC-FEW080. EAST THRU 18Z FEW010 SCT030
BKN040...AFT 18Z FEW030 SCT050...BCMG FEW080 AFT 20Z. WINDS
TURNING FROM EASTERLY TO WESTERLY TODAY. WINDS SHIFT WSW-NW ALL AREAS
BY 08Z..THEN SW 10-20 MPH ALL AREAS THEREAFTER.

&&

.FIRE WEATHER...

ACTIVE WEATHER CONTINUES ACROSS SOUTHERN NEW MEXICO AND FAR WEST
TEXAS BUT THE LOW LEVEL MOISTURE THAT MOVED IN OVERNIGHT ON MONDAY
WILL BEGIN TO EXIT TO THE EAST TODAY. DRIER AIR WILL MOVE IN FROM
W TO E CONFINING SHOWERS AND STORMS TO THE SACS AND LOWLANDS
ALONG/EAST OF THE RIO GRANDE VALLEY THROUGH THE MORNING HOURS. THE
WESTERN AREAS SHOULD BE DRY TODAY. A MUCH WEAKER TROUGH FOLLOWS
EARLY THURSDAY...CONTINUING THE THREAT MAINLY EAST FOR ISOLATED
STORMS AT THAT TIME. ANOTHER VERY WEAK TROUGH WORKS WITH RECYCLED
MOISTURE FRIDAY..FOR A FEW ISOLATED STORMS PSBLE OVER AREA MTNS AT
THAT TIME. CRITICAL FIRE CONDITIONS MAY DEVELOP OVER SW NM DESERTS
SATURDAY AFTERNOON.

RH VALUES FALL TODAY...WHERE LARGEST DECREASES UP TO 20% ARE
EXPECTED FOR THESE AREAS. READINGS FOR THE EASTERN MOUNTAINS
SHOULD FALL ANOTHER 20% THURSDAY...UNDER CONTINUED INFLUENCE FROM
THE WESTERLY WIND FLOW. THIS WILL LEAVE MIN RH FROM THE TEENS OVER
SW NM DESERTS...TO MIDDLE 30S FOR SACS/CAPITAN MTNS. MIXING
HEIGHTS WEDNESDAY WILL RANGE FROM 12KFT W TOWARDS CONTINENTAL
DIVIDE...TO 6000KFT OVER THE SACS.

FIRE WEATHER CONDITIONS SHOULD BECOME ELEVATED ON THUR AND FRI
AFTERNOONS AS STRONG WEST/SOUTHWEST WINDS RETURN WITH AFTERNOON
WIND SPEEDS IN THE 20 TO 35 MPH RANGE...ESPECIALLY OVER THE
SOUTHWEST ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  60  86  61  86 /  20   0   0   0   0
SIERRA BLANCA           76  55  87  56  85 /  20   0  20  20   0
LAS CRUCES              78  52  82  53  80 /  20   0   0   0   0
ALAMOGORDO              74  52  81  53  80 /  40   0  10   0   0
CLOUDCROFT              53  42  61  40  57 /  60   0  20  20  10
TRUTH OR CONSEQUENCES   76  52  80  52  76 /  30   0   0   0   0
SILVER CITY             73  47  73  45  69 /  20   0   0   0  10
DEMING                  82  50  83  50  81 /   0   0   0   0   0
LORDSBURG               82  50  82  48  78 /   0   0   0   0   0
WEST EL PASO METRO      81  60  85  60  85 /  20   0   0   0   0
DELL CITY               77  52  86  52  86 /  30   0  20  20   0
FORT HANCOCK            82  56  89  58  90 /  20   0  10  20   0
LOMA LINDA              73  55  78  56  79 /  20   0  10  10   0
FABENS                  81  56  86  57  87 /  20   0  10  10   0
SANTA TERESA            80  55  84  56  84 /  10   0   0   0   0
WHITE SANDS HQ          77  56  81  57  80 /  20   0   0   0   0
JORNADA RANGE           78  49  81  49  80 /  30   0   0   0   0
HATCH                   79  51  82  52  79 /  20   0   0   0   0
COLUMBUS                81  54  81  54  80 /   0   0   0   0   0
OROGRANDE               76  56  82  57  81 /  30   0  10   0   0
MAYHILL                 61  48  69  47  66 /  60   0  20  20  10
MESCALERO               61  44  68  43  66 /  60   0  20  20  10
TIMBERON                60  46  67  44  67 /  50   0  20  20  10
WINSTON                 70  44  71  43  67 /  30   0   0  10  20
HILLSBORO               78  49  79  48  75 /  30   0   0  10  10
SPACEPORT               78  48  81  48  78 /  30   0   0   0   0
LAKE ROBERTS            71  45  72  44  67 /  20   0   0  10  20
HURLEY                  75  46  75  45  71 /  20   0   0   0  10
CLIFF                   80  48  80  46  74 /  20   0   0   0  10
MULE CREEK              78  41  77  38  70 /   0   0   0   0  20
FAYWOOD                 76  49  76  47  73 /  20   0   0   0   0
ANIMAS                  83  52  85  49  78 /   0   0   0   0   0
HACHITA                 83  50  84  48  79 /   0   0   0   0   0
ANTELOPE WELLS          83  50  88  49  79 /   0   0   0   0   0
CLOVERDALE              79  49  84  48  74 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14-BIRD
Hazardous weather outlook, May 13, 6:33 AM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
633 AM MDT WED MAY 13 2015

NMZ401>417-TXZ418>424-141245-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
633 AM MDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A FEW LIGHT RAIN SHOWERS MAY LINGER INTO THE MORNING HOURS EAST OF
THE RIO GRANDE...AND A FEW THUNDERSTORMS MAY FORM IN THE AFTERNOON
HOURS OVER THE SACRAMENTO MOUNTAINS. OTHERWISE...DRIER AIR IS
SPREADING ACROSS THE REGION AND ENDING RAIN AND STORM CHANCES FROM
WEST TO EAST TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
AN ACTIVE AND SOMEWHAT UNSETTLED WEATHER PATTERN WILL CONTINUE
THROUGH THE PERIOD. SLIGHT CHANCES FOR STORMS OVER THE SOUTHEAST
AREAS THURSDAY AFTERNOON WITH A PASSING WAVE. THAT IS FOLLOWED BY
ANOTHER DISTURBANCE THAT MOVES THROUGH FRIDAY AND SATURDAY TO GIVE
THE GILA REGION SLIGHT RISK FOR SHOWERS AND THUNDERSTORMS. ALL
THREE DAYS WILL SEE WINDY AFTERNOON CONDITIONS. MONDAY AND TUESDAY
A POSSIBLE RETURN OF GULF MOISTURE IS EXPECTED TO BRING STORM
CHANCES BACK TO AREAS EAST OF THE RIO GRANDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 11:38 PM MDTAreal Flood AdvisoryEPZOtero112 min

Nearby

Wind Advisories in New Mexico, 2015Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.